Niacin

  1. Registered User
    mcox0214's Avatar
    Join Date
    Mar 2012
    Posts
    2
    Answers
    0

    Niacin


    I've been looking into my pre-workout supplements and I've noticed that most of the ones I've used, and have benefited most with, have some niacin in it. I've always enjoyed them cuz they all gave me that jittery sensation after taking them. Figured that meant that I was ready to workout! But now I'm curious, cuz I've been reading about it a little bit. I read that the jitters are a side effect and that it actually makes you fatigued. What's its main benefit in a pre-workout or even by itself?

  2. Registered User
    Gokmog's Avatar
    Stats
    5'10"  153 lbs.
    Join Date
    Sep 2005
    Age
    37
    Posts
    177
    Answers
    0


    whatever it is good for in the b-spectrum (metabolization of such and such..). are you interested in the kind that makes your skin redden and tingle temporarily when you overdose? the jitters you describe sound like overstimulation on stimulants found in pre-workout supplements.
  3. Registered User
    Dr Zoidberg's Avatar
    Stats
    5'7"  189 lbs.
    Join Date
    Feb 2012
    Posts
    46
    Answers
    0


    I agree with Gokmog that the jittery sensation is probably from other stimulants in the pre-workout and not the niacin. Niacin seems to be a love/hate kind of supplement, and appears to have several pros and cons.

    Niacin can help with blood flow, which can translate to a better "pump" during the workout. It also causes flushing (redness of the skin), some people report really bad flushing if they take niacin as a stand alone supplement. There are claims that it helps with glycogen usage, which could improve your workout, and I believe it is prescribed medically to lower cholesterol levels.

    A study sponsored by Gatorade found Niacin to DECREASE athletic performance compared to people taking a placebo... It does give that skin tingling feeling, if you're into that.
    •   
       

  4. Registered User
    adeadbodyman's Avatar
    Stats
    6'1"  208 lbs.
    Join Date
    Mar 2010
    Age
    35
    Posts
    62
    Answers
    0


    Quote Originally Posted by Dr Zoidberg View Post
    I agree with Gokmog that the jittery sensation is probably from other stimulants in the pre-workout and not the niacin. Niacin seems to be a love/hate kind of supplement, and appears to have several pros and cons.

    Niacin can help with blood flow, which can translate to a better "pump" during the workout. It also causes flushing (redness of the skin), some people report really bad flushing if they take niacin as a stand alone supplement. There are claims that it helps with glycogen usage, which could improve your workout, and I believe it is prescribed medically to lower cholesterol levels.

    A study sponsored by Gatorade found Niacin to DECREASE athletic performance compared to people taking a placebo... It does give that skin tingling feeling, if you're into that.
    See I have wondered what niacin is really supposed to do. I bought some to take, really just to try. It's wierd, sometimes I will take it and get flushed BAD, all over. I mean crazy red. Other times I take it and NOTHING happens. I have just played around with it to try and find a pattern, so far I haven't. Same bottle of niacin, it's not like I'm changing that.
    Wierd
    I have noticed that it makes me a little tired though, definatly not a energizer for me.
    mike
  5. Registered User
    ilovechoclate's Avatar
    Stats
    5'5"  184 lbs.
    Join Date
    Mar 2012
    Age
    27
    Posts
    67
    Answers
    0


    From personal experience, too much niacin has made me vomit like I'm pregnant. And its very easy to cross that threshold as well.

    I'd avoid stimulants with niacin in it. In fact, just focus on getting the ONLY ingrdiant that gives you results. For the most part its caffeine. You can get a but load of caffeine tabs for around 5-10 bucks which is MUCH cheaper then just about any pre-workout.
  6. Idiot Savant
    Board Sponsor
    prld2gr8ns's Avatar
    Stats
    5'9"  190 lbs.
    Join Date
    Jul 2003
    Age
    33
    Posts
    10,502
    Answers
    0


    Quote Originally Posted by adeadbodyman View Post
    See I have wondered what niacin is really supposed to do. I bought some to take, really just to try. It's wierd, sometimes I will take it and get flushed BAD, all over. I mean crazy red. Other times I take it and NOTHING happens. I have just played around with it to try and find a pattern, so far I haven't. Same bottle of niacin, it's not like I'm changing that.
    Wierd
    I have noticed that it makes me a little tired though, definatly not a energizer for me.
    mike
    Nicotinic acid (not niacinamide) helps lower LDL and triglycerides, raise HDL and promote vasodilation. The burning sensations is caused from prostagladin receptor binding that initiates a vaso effect on skin capillaries causing blood to rush under the skin and "flush" the skin. Some love it as a detox effect as they seem to notice better complexion and what not(if your into that). Down-regulation of the aformentioned receptors explains the on/off effect of flushing vs non-flushing days.
    ~ Nothing can kill the Grimace!!


  7. Registered User
    Gokmog's Avatar
    Stats
    5'10"  153 lbs.
    Join Date
    Sep 2005
    Age
    37
    Posts
    177
    Answers
    0


    Would this capillaric dilation facilitate healing after a shave?

    I can actually see why people would assume niacin (not the no-flush kind) helps the skin "detox", because when I've done enough for the flushing effect I easily noticed it was more pronounced on parts of my skin exposed to air (as well as solar radiation..).
  8. Idiot Savant
    Board Sponsor
    prld2gr8ns's Avatar
    Stats
    5'9"  190 lbs.
    Join Date
    Jul 2003
    Age
    33
    Posts
    10,502
    Answers
    0


    Quote Originally Posted by Gokmog
    Would this capillaric dilation facilitate healing after a shave?

    I can actually see why people would assume niacin (not the no-flush kind) helps the skin "detox", because when I've done enough for the flushing effect I easily noticed it was more pronounced on parts of my skin exposed to air (as well as solar radiation..).
    Don't try after. Try before.
    ~ Nothing can kill the Grimace!!


  9. Registered User
    ISU152's Avatar
    Stats
    5'9"  205 lbs.
    Join Date
    Apr 2011
    Posts
    524
    Answers
    0


    The niacin has nothing to do with you feeling jittery. Niacin is very interesting and there is a lot of controversy around it. I feel it can give you a great feeling of well being
  10. Registered User
    ilovechoclate's Avatar
    Stats
    5'5"  184 lbs.
    Join Date
    Mar 2012
    Age
    27
    Posts
    67
    Answers
    0


    Quote Originally Posted by ISU152 View Post
    The niacin has nothing to do with you feeling jittery. Niacin is very interesting and there is a lot of controversy around it. I feel it can give you a great feeling of well being
    I had a great feeling of well being hanging over the toilette...then again in my bedroom trash can. hahaha Glad to see it benefits other people though.
  11. Registered User
    hvactech's Avatar
    Stats
    5'6"  165 lbs.
    Join Date
    Jan 2012
    Posts
    9,369
    Answers
    0


    if you want tinglies then use beta alanine
    LG Sciences forum representative
    www.lgsciences.com
    http://anabolicminds.com/forum/company-promotions/249846-lg-sciences-would.html
  12. Registered User
    Board Sponsor
    MuscleGauge1's Avatar
    Join Date
    May 2011
    Posts
    1,568
    Answers
    0


    Rule of thumb: Don't "read" YOUR side effects. Just "record" them. You know how your body feels when you take a supp. go by that. Not everything you read is going to tell you what you want to hear. Some people complain about Niacin some people say it doesn't bother them. What do you say? That's all that matters. It's your body
  13. Registered User
    ilovechoclate's Avatar
    Stats
    5'5"  184 lbs.
    Join Date
    Mar 2012
    Age
    27
    Posts
    67
    Answers
    0


    Quote Originally Posted by MuscleGauge1 View Post
    Rule of thumb: Don't "read" YOUR side effects. Just "record" them. You know how your body feels when you take a supp. go by that. Not everything you read is going to tell you what you want to hear. Some people complain about Niacin some people say it doesn't bother them. What do you say? That's all that matters. It's your body


    YA....BE YOURSELF! That's what's REALLY cool. haha
  •   

      
     

Similar Forum Threads

  1. niacin use
    By quakebks in forum Weight Loss
    Replies: 5
    Last Post: 08-09-2009, 08:01 AM
  2. Niacin did something to me.
    By michaelwhite in forum Nutrition / Health
    Replies: 9
    Last Post: 07-30-2009, 12:00 PM
  3. Niacin...
    By bj22 in forum Supplements
    Replies: 0
    Last Post: 11-01-2007, 05:52 PM
  4. Niacin Flush but No Niacin?
    By Irish Cannon in forum Supplements
    Replies: 14
    Last Post: 11-01-2007, 04:29 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Log in

Log in